Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 239, NWS Tulsa, OK

June 8, 2022Mayes County, Rogers County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 8, 2022, 9:02 AM CDT for Mayes County, Rogers County, Wagoner County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2022, 9:02 AM CDT (14:02 UTC)
Expired
Jun 8, 2022, 9:30 AM CDT
In force
28 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Mayes County, OK, Rogers County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 11 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-397 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

724 
WUUS54 KTSA 081402
SVRTSA
OKC097-131-145-081445-
/O.NEW.KTSA.SV.W.0239.220608T1402Z-220608T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
902 AM CDT Wed Jun 8 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  South central Rogers County in northeastern Oklahoma...
  Southwestern Mayes County in northeastern Oklahoma...
  Northeastern Wagoner County in northeastern Oklahoma...

* Until 945 AM CDT.

* At 902 AM CDT, a severe thunderstorm was located near Inola, moving
  southeast at 20 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations in or near the path include...
  Inola...                          Mazie...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3609 9565 3619 9550 3609 9531 3595 9546
TIME...MOT...LOC 1402Z 302DEG 18KT 3610 9553 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$
1 follow-up statement
305 
WWUS54 KTSA 081430
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
930 AM CDT Wed Jun 8 2022

OKC097-131-145-081440-
/O.CAN.KTSA.SV.W.0239.000000T0000Z-220608T1445Z/
Rogers OK-Mayes OK-Wagoner OK-
930 AM CDT Wed Jun 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROGERS...
SOUTHWESTERN MAYES AND NORTHEASTERN WAGONER COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 3609 9565 3619 9550 3609 9531 3595 9546
TIME...MOT...LOC 1428Z 302DEG 18KT 3602 9538 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:58 AM CDT, 4 minutes earlier.

Area forecast discussion, Jun 8, 8:58 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
858 AM CDT Wed Jun 8 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of today )
Issued at 858 AM CDT Wed Jun 8 2022

Scattered thunderstorms have developed this morning to
the north of a quasi stationary boundary that meanders
across east-central Oklahoma into west-central Arkansas.
This activity will continue to spread to the southeast
through the morning and exit the area by early afternoon.
Some of the storms could be strong to severe. Rainfall rates
of 1 to 2 inches per hour could cause rapid onset flash flooding
in areas where the ground is already saturated from previous
rains. A flood watch is in effect for portions of east-central
Oklahoma and western Arkansas where heavy rains occurred yesterday.

A Thunderstorm complex currently across south-central Oklahoma
could spread into southeast Oklahoma later this morning. This
complex of storms has a history of producing severe winds and
very heavy rains. This trend is expected to continue as it
moves into southeast Oklahoma. This activity would also likely
move out of the area by mid-afternoon.

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 334 AM CDT Wed Jun 8 2022

The associated front/outflow will push south of the area this
evening leaving northerly winds in its wake. Low level moisture
however looks to pool along the boundary and with another
shortwave possible in northwest flow and/or isentropic lift over
the boundary have left some low POPs across southeast Oklahoma
through Thursday morning.

Another, and possibly final round of thunderstorms is expected
Thursday night into Friday. Low level moisture will return across
the area during the day Thursday and with additional support from
a more robust shortwave in northwest flow combined with a strong
mid- level front will set the stage for additional heavy rainfall.
Instability in advance of the approaching system and deep layer
shear provided by northwest flow aloft will help maintain any
bowing MCS that develops with damaging winds a possibility. The
bulk of the activity should move out of northwest Arkansas by mid-
afternoon with any lingering showers ending by sunset.

Mid-level heights begin to build quickly behind the departing
shortwave as a ridge initially centered near El Paso on Saturday
begins to broaden across the southern U.S. through the weekend.
This pattern change will initiate a significant warm-up with high
humidity likely to accompany temperatures climbing well into the
90s by Sunday. Although heat index values will likely remain below
advisory levels through the forecast, the combination of hot
temperatures, high humidity, and full sunshine will create a
significant heat stress, especially on those not already
acclimated or vulnerable to heat exposure.

&&

.AVIATION...
(12Z TAFS)
Issued at 610 AM CDT Wed Jun 8 2022

Corridor of showers and storms from NE OK into west central AR
will persist and likely expand in coverage while gradually
spreading southeastward through the morning. All terminals will
retain a mention of storms and periodic MVFR to IFR ceilings.
Storm impacts will continue across SE OK into west central AR
through early afternoon with a clearing trend thereafter. Low
chance of storms redeveloping overnight but no mention within fcst
at this time. Also patchy fog is likely tonight especially across
far NW AR sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  63  85  70 /  80   0  10  70
FSM   84  67  86  70 /  80  10  10  50
MLC   83  67  85  72 /  80  20  20  30
BVO   81  60  82  67 /  70   0  10  80
FYV   81  60  84  66 /  70   0  10  70
BYV   80  58  81  64 /  60   0  10  80
MKO   81  63  83  70 /  80  10  10  60
MIO   81  59  81  65 /  50   0  10  80
F10   82  64  83  70 /  70  10  20  40
HHW   86  70  88  73 /  80  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 4 PM CDT this afternoon for OKZ068-069-072.

AR...Flood Watch until 4 PM CDT this afternoon for ARZ010-019-020-029.

&&

SHORT TERM...10
LONG TERM....24
AVIATION...07
Hazardous weather outlook, Jun 8, 8:06 AM CDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
806 AM CDT Wed Jun 8 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
806 AM CDT Wed Jun 8 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma into west-central Arkanas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Portions of eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Portions of eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms have developed this morning in the
vicinity of a frontal boundary from northeast Oklahoma into
western Arkansas. Some of these storms will have the potential
to be strong to severe with damaging winds and large hail the
concern. Locally heavy rains will also be a concern with the
potential for flooding of low lying areas. These storms are
expected to exit by early afternoon. Another thunderstorms
complex may sweep out of south-central Oklahoma into southeast
Oklahoma later this morning. These storms will also have the
potential to be severe with heavy rains also possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY AND TUESDAY...High Wind Potential.

EXTENDED DISCUSSION...
Storm chances will remain limited during the day Thursday but
increase again Thursday night into Friday as an organized
thunderstorm complex develops across Kansas and moves southeast.
Locally heavy rainfall will again be a concern, especially across
northeast Oklahoma into northwest Arkansas. Damaging thunderstorms
winds may also accompany the thunderstorms.

The active weather pattern will end over the weekend as hot and
humid conditions return to the region Sunday into Monday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 8, 4:59 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
459 AM CDT Wed Jun 8 2022

ARZ010-011-019-020-081045-
Madison AR-Washington AR-Franklin AR-Crawford AR-
459 AM CDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of southwestern Madison,
northern Franklin, northeastern Crawford and southeastern Washington
Counties through 545 AM CDT...

At 459 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Brentwood to 2 miles east of
Blackburn to 2 miles southwest of Strickler. Movement was southeast
at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
West Fork...                      Winslow...
St. Paul...                       Cass...
Saint Paul...                     Blackburn...
Pettigrew...                      Brentwood...
Japton...                         Strickler...
Witter...                         Bidville...
Woolsey...                        Crosses...
Combs...                          Turners Bend...
Mount Gayler...                   Dutton...
Wyola...                          Sulphur City...

This includes Interstate 49 between mile markers 41 and 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3577 9365 3577 9370 3565 9370 3565 9400
      3584 9436 3590 9421 3599 9406 3594 9360
TIME...MOT...LOC 0959Z 292DEG 33KT 3592 9406 3583 9417 3581 9434

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 8, 7:39 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
739 AM CDT Wed Jun 8 2022

OKZ054-055-059>061-064-081315-
Tulsa OK-Osage OK-Rogers OK-Pawnee OK-Washington OK-Creek OK-
739 AM CDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of west central Rogers,
southeastern Osage, north central Creek, southwestern Washington,
southeastern Pawnee and northern Tulsa Counties through 815 AM CDT...

At 739 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles southwest of Avant to 2 miles northeast
of Hallett. Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Skiatook...                       Collinsville...
Cleveland...                      Mannford...
Sperry...                         Oologah...
Westport...                       Vera...
Osage...                          Hallett...
Terlton...                        Walnut Creek State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3646 9557 3609 9638 3626 9667 3646 9613
TIME...MOT...LOC 1239Z 301DEG 21KT 3641 9617 3627 9655

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 8, 8:13 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
813 AM CDT Wed Jun 8 2022

OKZ054-059>061-064-081400-
Tulsa OK-Osage OK-Rogers OK-Pawnee OK-Creek OK-
813 AM CDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of southern Rogers,
southeastern Osage, northeastern Creek, southeastern Pawnee and Tulsa
Counties through 900 AM CDT...

At 813 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Collinsville to near Mannford.
Movement was southeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Claremore...
Owasso...                         Jenks...
Glenpool...                       Skiatook...
Catoosa...                        Collinsville...
Verdigris...                      Mannford...
Sperry...                         Oologah...
Westport...                       Keystone State Park...
Walnut Creek State Park...        Jenks Riverside Airport...
Turley...                         Tulsa International Airport...

This includes Interstate 44 between mile markers 212 and 259.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3631 9621 3643 9583 3642 9581 3643 9581
      3645 9575 3637 9543 3631 9543 3616 9568
      3616 9576 3611 9576 3597 9600 3613 9643
TIME...MOT...LOC 1313Z 300DEG 29KT 3639 9577 3614 9630

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Local storm report, Jun 8, 8:16 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
816 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 AM     TSTM WND GST     4 NNW WESTPORT          36.27N 96.34W
06/08/2022  M59 MPH          OSAGE              OK   STORM CHASER

            BROADCAST MEDIA RELAYED CHASER REPORT OF
            MEASURED THUNDERSTORM WIND GUST OF 59 MPH
            AND NICKEL HAIL BETWEEN PRUE AND OSAGE.

&&

JDS
Special weather statement, Jun 8, 8:34 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
834 AM CDT Wed Jun 8 2022

OKZ060>062-067-081400-
Tulsa OK-Rogers OK-Mayes OK-Wagoner OK-
834 AM CDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of southern Rogers,
southwestern Mayes, northwestern Wagoner and southeastern Tulsa
Counties through 900 AM CDT...

At 833 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Tiawah to 3 miles west of Jenks. Movement was
southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bixby...                          Jenks...
Glenpool...                       Coweta...
Chouteau...                       Inola...
Stonebluff...                     Taiwah...
Tiawah...                         Oneta...
Mazie...                          Leonard...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3618 9522 3586 9573 3586 9584 3597 9603
      3599 9603 3630 9551
TIME...MOT...LOC 1333Z 312DEG 33KT 3627 9557 3601 9604

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 8, 8:59 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
859 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     HAIL             1 N BROKEN ARROW        36.06N 95.79W
06/08/2022  E0.75 INCH       TULSA              OK   PUBLIC

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:33 AM CDTFlood WatchTSAAdair, Cherokee, Choctaw, Haskell, Latimer, Pittsburg and 1 more12 hr
Jun 8, 7:39 AM CDTSpecial Weather StatementTSATulsa36 min
Jun 8, 7:44 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Tulsa46 min
Jun 8, 8:13 AM CDTSpecial Weather StatementTSARogers, Tulsa47 min
Jun 8, 8:18 AM CDTAreal Flood AdvisoryTSAOsage, Rogers, Tulsa, Wagoner117 min
Jun 8, 8:34 AM CDTSpecial Weather StatementTSAWagoner26 min
Jun 8, 9:06 AM CDTSpecial Weather StatementTSAWagoner24 min
Jun 8, 9:15 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Wagoner45 min
Jun 8, 9:27 AM CDTAreal Flood AdvisoryTSAAdair, LeFlore, Sequoyah3 hr
Jun 8, 9:43 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah47 min
Jun 8, 9:49 AM CDTFlash Flood WarningTSAAdair5 hr
Jun 8, 10:00 AM CDTSpecial Weather StatementTSAWashington15 min
Jun 8, 10:14 AM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah35 min
Jun 8, 10:17 AM CDTSpecial Weather StatementTSAOkfuskee28 min
Jun 8, 10:17 AM CDTSpecial Weather StatementTSAHaskell43 min
Jun 8, 10:34 AM CDTSpecial Weather StatementTSACraig26 min
Jun 8, 10:42 AM CDTSpecial Weather StatementTSASequoyah33 min
Jun 8, 10:48 AM CDTSpecial Weather StatementTSARogers42 min
Jun 8, 10:59 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg46 min
Jun 8, 11:06 AM CDTFlash Flood WarningTSALeFlore, Sequoyah6 hr
Jun 8, 11:21 AM CDTSpecial Weather StatementTSACherokee, Mayes54 min
Jun 8, 11:48 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes42 min
Jun 8, 12:01 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Pittsburg, Pushmataha3 hr
Jun 8, 12:07 PM CDTFlash Flood WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Sequoyah and 1 more3 hr
Jun 8, 2:27 PM CDTAreal Flood WarningTSAHaskell, LeFlore, McIntosh, Muskogee, Sequoyah6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.